Advertisement

Reactions Weekly

, Volume 1732, Issue 1, pp 106–106 | Cite as

Capecitabine/dexamethasone/oxaliplatin

Vertebral fracture: case report
Case report
  • 34 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a retrospective analysis of 61 patients, a patient [age and sex not stated] was described who developed vertebral fracture during treatment with capecitabine and oxaliplatin for metastatic colorectal cancer, and dexamethasone as steroidal therapy. The patient, who had metastatic colorectal cancer, started received treatment with six three weekly cycles of capecitabine and oxaliplatin (CAPOX regimen) along with dexamethasone 204mg [routes not stated, not all dosages stated]. Subsequently, the patient developed a vertebral fracture as confirmed by a CT scan, secondary to high steroidal exposure and chemotherapy [durations of treatment to reaction onset and outcome not stated].

Author comment: "Osteoporosis in patients with cancer is common and considered multi-factorial in aetiology." "The high incidence may be related to higher steroid exposure although an effect of the chemotherapy regime cannot be excluded."

Reference

  1. Swan A, et al. Vertebral fractures in patients treated with FOLFIRICetuximab at the Edinburgh Cancer Centre. British Journal of Cancer 119: 43, No. 1, Jan 2018. Available from: URL: http://doi.org/10.1038/s41416-018-0299-z [abstract] - United KingdomGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations